MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROV 4F DL IR 70CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PROV 4F DL IR 70CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S3274355
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rebu0734 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient's left upper extremity picc broke at the hub and the patient was reportedly referred for replacement.There was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed.One 4 fr dual lumen power picc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample and the catheter appeared to have been trimmed just proximal to the 0 cm depth marker.A split was observed in the extension tubing of the purple lumen just within the distal end of the luer connector.The ink on the extension legs was observed to be slightly worn and faded and both pinch clamps were observed to be engaged.A needleless injection cap was observed to be attached to each luer hub.A microscopic observation revealed the fracture surface of the split in the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks.
 
Event or Problem Description

Brand Name
PROV 4F DL IR 70CM NI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7403704
Report Number3006260740-2018-00635
Device Sequence Number16514726
Product Code LJS
UDI-Device Identifier00801741130052
UDI-Public(01)00801741130052
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
Report Date (Section F) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS3274355
Device Lot NumberREBU0734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Event Location Hospital
Date Report to Manufacturer03/14/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR